Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 342, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2003, 10:59 AM CDT for Fentress County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 10:59 AM CDT (15:59 UTC)
- Expired
- Jul 13, 2003, 11:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Nashville radar (KOHX), 139 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
912 WUUS54 KOHX 131559 SVRBNA TNC049-131630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1059 AM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FENTRESS COUNTY IN TENNESSEE * UNTIL 1130 AM CDT * AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF ALLARDT...OR 16 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 9 MILES SOUTHWEST OF ALLARDT AROUND 1125 AM CDT THIS STORM LIKELY CONTAINS DAMAGING WINDS AND POSSIBLY LARGE HAIL. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. && LAT...LON 3630 8521 3613 8514 3619 8471 3643 8480 $$ STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:50 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 13, 10:50 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1050 AM CDT SUN JUL 13 2003 AN EARLY MORNING UPPER WAVE IS DEPARTING MIDDLE TENNESSEE...MOVING SOUTHEAST. THUS...ISOLATED STORMS EAST IN THE CUMBERLAND PLATEAU REGION. 15Z SURFACE ANALYSIS SHOWS SURFACE FRONT LINGERING IN MIDDLE TENNESSEE...WITH SURFACE HIGH CENTER NOW EAST OF THE OHIO RIVER. CONSIDERING THIS...THE FRONT WILL PROBABLY STAY PUT IF IT HOLDS TOGETHER. ANOTHER UPPER WAVE COMES DOWN IN NORTHWEST FLOW TODAY...THOUGH WEAKER AND MORE TO THE NORTHEAST AT THIS POINT. STILL...HEATING AND AN UPPER TROUGH OVERHEAD ARE ENOUGH TO TOUCH OFF SCATTERED THUNDERSTORMS THIS AFTERNOON...AS CURRENT FORECAST INDICATES. TEMPERATURES LOOK GOOD TOO. .BNA....NONE. 04
Hazardous weather outlook, Jul 13, 5:30 AM CDT, 5 hours 29 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY...WITH ISOLATED STORMS TONIGHT. THERE AGAIN IS A SMALL POSSIBILITY THAT A FEW MAY REACH SEVERE LIMITS...WITH THE MAIN THREAT DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jul 12, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| Jul 12, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 46 min |
| Jul 12, 10:19 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Jul 12, 10:51 PM CDT | Flash Flood Warning | OHX | Marshall | 3 hr |
| Jul 12, 11:36 PM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
| Jul 13, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 38 min |
| Jul 13, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 27 min |
| Jul 13, 1:00 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jul 13, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 23 min |
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 34 min |
| Jul 13, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 13, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 13, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 48 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jul 13, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 45 min |
| Jul 13, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 31 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 36 min |
| Jul 13, 4:14 PM CDT | Tornado Warning | OHX | Grundy, Warren | 31 min |
| Jul 13, 4:20 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 25 min |
| Jul 13, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 15 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 36 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 34 min |
| Jul 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
| Jul 13, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 33 min |
| Jul 13, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jul 13, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 28 min |
| Jul 13, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.